MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A35X10; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON ASYM PATELLA A35X10; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5551L350
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Insufficient Information (4580)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient report: "i am contacting you in regard to patella implant that appears to have a fracture.This was implanted at the end of (b)(6) 2025 - there has been no trauma.".
 
Additional Manufacturer Narrative
Corrected data: manufacturing site for devices.An event regarding crack/fracture involving a triathlon patella was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remained implanted.Clinician review: a review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a total knee arthroplasty with a cemented patella component since i was able to review an x-ray with the implant in place.I cannot confirm the exact date.I cannot confirm a fracture of the patella component nor anything that would lead me to believe there was surgeon error.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of para patella pain with instability, crepitus and functional limitations are multi factorial including scar buildup, impingement, maltracking, and less likely loosening or mechanical failure (which i doubt).A bone scan might be of value to see if there is increased activity about the interior aspect of the patella, although as i said, i doubt fracture of the patella bone itself, and i don¿t see any fracture of the implant itself.Product history review: review of the device history records indicate the device was manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the patellar component.A review of medical records with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a total knee arthroplasty with a cemented patella component since i was able to review an x-ray with the implant in place.I cannot confirm the exact date.I cannot confirm a fracture of the patella component nor anything that would lead me to believe there was surgeon error.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of para patella pain with instability, crepitus and functional limitations are multi factorial including scar buildup, impingement, maltracking, and less likely loosening or mechanical failure (which i doubt).A bone scan might be of value to see if there is increased activity about the interior aspect of the patella, although as i said, i doubt fracture of the patella bone itself, and i don¿t see any fracture of the implant itself.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIATHLON ASYM PATELLA A35X10
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NJ NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22355948
Report Number0002249697-2025-00644
Device Sequence Number8759409
Product Code MBH
UDI-Device Identifier07613327049862
UDI-Public07613327049862
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5551L350
Device Lot NumberLNN973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown